January 21, 2010 at 2:23 pm #34908devoncatParticipant
Let me second seeing a psychologist. I LOVE mine and she helps both Hans and I deal with stuff. Sometimes we have joint, sometimes solo sessions. It is great for not only us as a cancer patient and carer, but also as a normal couple.
Mine is great at putting things in perspective and helping me deal with the guilt I feel about Hans. Sometimes though, she gives me a good kick in the pants that I need sometimes. Ask your oncologist if there is one in your area that specialises with cancer patients.
KrisJanuary 21, 2010 at 11:59 am #34907magicParticipant
Rick ,the ativan/lorazapam is a common one perscribed when people are undergoing chemo,it takes the edge off the nerves etc,But you may need an antidepressant ,an SSRI at the moment.This combined with counselling,what you are going through,what we are all going through is so extraordinary we need every available aid to get us through JanetJanuary 21, 2010 at 5:53 am #34906devoncatParticipant
I would talk to your doctor. I was on one that really worked and i know that the doctor had about 4 to choose from for me if the I needed. I have been off them for a year, so I cant remember which I was on.
Good luck getting it straightened out.
KrisJanuary 21, 2010 at 5:13 am #34905marionsModerator
Rick…There are many other antidepressants or anti-anxiety drugs on the market. I would ask the oncologist? If he doesnJanuary 21, 2010 at 1:47 am #34904mlepp0416Participant
Welcome! So sorry that you have to be on this site, however, with that being said, you will find a very caring amount of people on this site. All of us have experiences that you will be able to relate to.
I can only imagine what type of impact a terminal diagnosis would have on a person. My husband Tom also has a terminal diagnosis. His oncologist with the VA medical center told him to go home and get his affairs in order. Since Tom does not have an expiration date stamped on the bottom of his feet, or on his butt, we decided to find a doctor who was willing to help us fight this evil cancer.
My login name in mlepp0416 and you can read about my husband Tom’s CC fight.
Tom was prescribe a antidepressant also (Trazodone 50mg) but the doctor said that it would be about 4 weeks before he would notice a difference. He took one pill and decided that he did not need it nor want to take it.
My advice would be to take one day at a time, live each day to the fullest, spend lots of quality time with your children and your wide and make wonderful memories for them. Never take no for an answer. Tell your wife and children every day how much you love them. Ask lots of questions of your doctors, have them explain everything to you in detail and in words you can understand. Don’t dwell on the ‘terminal’ diagnosis. Read everything you can get your hands on regarding CC including stories on this site. Be Optimistic, do those things you have been putting off for a rainy day. And best of all KEEP KICKIN’ THAT cancer!
Prayers from Wisconsin are coming your way.
Go with God and KEEP KICKIN’ that cancer.
MargaretJanuary 21, 2010 at 1:10 am #3098rick-kampMember
I’ve always been a mostly upbeat person and handled stress and anxiety well with the right amount of resolve, physical activity, and reliance upon my faith. But it has been a bit harder recently with my CCA diagnosis as I consider the well being/provision for my wife and 2 young kids as well as deciding how to handle our business in the long term. There are moments of anxiety that really just seem to ruin my day and make me unproductive.
I’ve had a prescription for Ativan since I started chemotheraphy but it really doesn’t seem to do anything for me. Do any of you take anything for anxiety meds? If so, what are you all taking? Have any of you had to switch to something stronger?
I asked my chemo nurse about it last week and got the impression that Ativan is the most that can be prescribed for anxiety, but I will ask my ONC about it anyways at my next appointment and see what he has to say.
Being told that I only have very limited time to live has been quite difficult for me.
- You must be logged in to reply to this topic.